Alert archive / Guam / Red Flag Warnings in 2019
Red Flag Warning 2, NWS Guam
NWS Guam issued this red flag warning at Mar 30, 2019, 8:10 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2019, 8:10 PM CDT (01:10 UTC)
- Expired
- Mar 31, 2019, 3:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Guam
The text
As transmitted.
680 WWMY80 PGUM 310110 RFWGUM URGENT - FIRE WEATHER MESSAGE National Weather Service Tiyan GU 1110 AM ChST Sun Mar 31 2019 ...CONDITIONS FAVORABLE FOR RAPID FIRE SPREADING TODAY... GUZ001-310815- /O.UPG.PGUM.FW.A.0003.000000T0000Z-190401T0900Z/ /O.NEW.PGUM.FW.W.0002.190331T0110Z-190331T0800Z/ /O.NEW.PGUM.FW.A.0004.190331T0800Z-190401T0900Z/ Guam- 1110 AM ChST Sun Mar 31 2019 ...RED FLAG WARNING NOW IN EFFECT UNTIL 6 PM THIS EVENING FOR GUAM... ...FIRE WEATHER WATCH IN EFFECT FROM 6 PM THIS EVENING THROUGH MONDAY EVENING FOR GUAM... The National Weather Service in Tiyan has issued a Red Flag Warning, which is in effect until 6 PM this evening. A Fire Weather Watch has also been issued which will be in effect from 6 PM this evening through Monday evening. * AFFECTED AREA...mainly southern Guam. * WIND...Daytime winds will be east at 15 to 20 mph today, and could be similar during afternoon hours on Monday. Expect stronger gusts in higher elevations and along ridges. * HUMIDITY...Daytime humidity as low as 40% * IMPACTS...Multiple fires have already occurred in the past couple of weeks and fuels remain pretty dry. Stronger daytime winds will enable the rapid spread of any fires that develop and will make efforts to contain brushfires more difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create ideal conditions for rapid spread of wildfires. Do not burn anything outdoors. Be careful when disposing of anything that has heat or sparks, such as cigarettes. A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ Chan
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this red flag warning went out at Mar 30, 4:41 PM CDT, 3 hours 29 minutes earlier.
Area forecast discussion, Mar 30, 4:41 PM CDT, 3 hours 29 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 741 AM ChST Sun Mar 31 2019 .Marianas Synopsis... Clouds and spotty showers are moving across the Marianas this morning. An upper-level ridge extends westward across the north of Guam and Rota which will provide subsident dry air over the region this afternoon. Combined seas between 5 and 7 feet are reported from the buoys around Guam. && .Discussion... A good amount of passing showers were captured near the Airport up to 0.03 inch this morning. Strong gusts up to 26kt were noticeable in showers from earlier observations after 4 AM this morning, perhaps this trend will continue for the next few hours until the remaining clouds from the northeast and east of the islands move west past the Marianas this afternoon. Have tweaked the cloud and rainfall grids to mirror the expected situation this morning, thus introducing scattered light showers before noon then expect a slight chance of showers the rest of the afternoon. ECMWF and GFS continue to disagree on the future development of a low pressure system that was previously located in Eastern Micronesia the last few days. For this reason, will continue to monitor future model runs and provide updates should showers from the south of the region extend further north of Guam and CNMI late in the week. && .Marine... Moderate to fresh trade winds will continue today, then diminishing to near moderate by Monday evening. The moderate rip current risk will persist thru the next several days, and seas up to 7 feet will gradually decline to 4 to 6 feet by Monday. && .Fire weather... Showers yesterday were not enough to slow the steady ascent of the KBDI, which has now risen to extreme fire danger at 600 today. The risk for increasing wildfire is high as vegetation continues to dry across Guam. && .Eastern Micronesia... Majuro has fallen into a relatively dry trade-wind regime. Clouds will gradually thin as the week progresses, which moderate to fresh trade winds and isolated showers will rule the roost. While there will not be a tropical cyclone forming anytime soon by the looks of it, there is still the near equatorial trough pumping out showers. These will affect Kosrae through Tuesday and Pohnpei on Monday night and Tuesday. Winds will become fresh to strong tonight at Pohnpei and Kosrae while seas rise. This will likely prompt a small craft headline, so for now put in a headline advertising the likelihood. Kosrae will also have a high surf advisory the next few days. && .Western Micronesia... A couple of weak circulations along the near equatorial trough will be the main power brokers in Western Micronesia. The first will pass south of Koror by tonight, so look for scattered showers and isolated thunderstorms there through tonight. The second is south of Pohnpei and could affect Chuuk Monday and Monday night. Otherwise, seas and winds are on a gradual downtrend, so no weather related hazards are anticipated in Western Micronesia at this time. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...Fire Weather Watch through Monday evening for GUZ001. Marianas Waters...None. && Stanko/Baqui
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 8:10 PM CDT | Fire Weather Watch | GUM | 32 hr |
Nearby
Red Flag Warnings in Guam, 2019Every red flag warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.